Format

Send to

Choose Destination
Z Gerontol Geriatr. 2012 Aug;45(6):464-7.

Polypharmacy and incontinence.

Author information

1
Department of Internal and Geriatric Medicine, Hochzirl Hospital, 6170, Zirl, Austria. helena.talasz@tilak.at

Abstract

Polypharmacy as well as urinary incontinence are common geriatric problems. Possible adverse drug effects remain a matter of concern in geriatric medicine and must be considered in urinary incontinence. The occurrence or aggravation of lower urinary tract symptoms might be caused by medication, especially when the symptom is newly diagnosed. On the other hand geriatric patients are at an increased risk for adverse effects of medications, commonly used for treatment of urinary incontinence. Especially antimuscarinic drugs reveal several complex anticholinergic adverse effects. Therefore, knowledge of inappropriate medication and of possible adverse drug effects is important in the diagnostic evaluation and therapeutic considerations to prevent a cascade of symptom-related medications.

PMID:
22767398
DOI:
10.1007/s00391-012-0358-7
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center